A 24-year-old female asked:
25 mg of zoloft (sertraline) causing heart palpitations? does this mean something is seriously wrong with my heart? palpitations stop 2 weeks after stopping zoloft (sertraline)
2 doctor answers
Dr. Natalie Sieb answered
13 years experience Family Medicine
Adverse reaction: It sounds like you had an adverse reaction to the Zoloft, (sertraline) that being the palpitations and nervousness is listed as one of side effects of the drug and with nervousness often comes palpitations so you're not off base with that. So I would not attribute it to having a bad heart, just to the drug, especially since the palpitations stopped after you stopped the drug. Best wishes!
Answered on Jul 31, 2020
Dr. Donald Colantino answered
60 years experience Internal Medicine
Not necessarily: Antidepressants can cause palpitations,just as caffeine can, in people with no heart problems otherwise. If palpitations recur, your Physician can evaluate you and order any appropriate heart tests.
Answered on Jun 18, 2018
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!